MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME CFX XTAB 7X45MM TI; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

DEPUY SPINE INC VIPER PRIME CFX XTAB 7X45MM TI; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 186770345S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during a posterior spinal fusion procedure, before the surgery, it was confirmed that two screws and two inserter shafts could not be detached.Two screws were attached to each of the two inserter shafts for preparation according to the surgical plan.Since the stylet was not properly assembled, the surgeon tried to remove the screws once.When the surgeon tried to loosen the green knob of inserter shafts, it was too hard to remove the screw.Same for the other insert shaft and screw.The surgery was performed with other company¿s implants and instruments.The surgery was completed successfully without any surgical delay.After the surgery, sales rep confirmed that one of the two screws and inserter shafts replicated the same non-detachable situation.The other was not reproducible.Patient outcome is reported as stable.No further information is available.This report is for one (1) viper prime cfx xtab 7x45mm ti.This is report 4 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: additional device product codes: kwp; nkb.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.: h3, h6: a manufacturing record evaluation was performed for the finished device product code: 186770345s lot: tbagaa it was electronically reviewed and no non-conformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: june 12, 2021.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that viper prime cfx xtab 7x45mm ti showed normal wear consistent with the device use which would not contribute to the complaint condition.The dimensional inspection was performed for the viper prime cfx xtab 7x45mm ti.The functional test was performed with the mating device viper prime inserter shaft and was able assemble and disassemble.However, the green collar of the mating device, viper prime inserter shaft, showed resistance during disassembly, probably contributing to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the complaint condition could not be traced the viper prime cfx xtab 7x45mm ti.The mating device viper prime inserter shaft showed resistance during disassembly, which could have contributed to the complained device interaction issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following drawing reflecting the current and manufacture revision was reviewed: viper prime cfx x-tab screw assy viper prime head dimensional inspection: checked inner diameter of the shaft per drawing: inner shaft diameter specification/measured: pass device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME CFX XTAB 7X45MM TI
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
SENTIO (INNOVATIVE SURGICAL SOLUTIONS, LLC)
50461 west pontiac trail
wixom MI 48393
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13018593
Report Number1526439-2021-02572
Device Sequence Number11962870
Product Code KWQ
UDI-Device Identifier10705034530185
UDI-Public(01)10705034530185
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173095
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186770345S
Device Catalogue Number186770345S
Device Lot NumberTBAGAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer01/13/2022
02/14/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date02/11/2022
02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HANDLES; VIPER PRIME INSERTER SHAFT; VIPER PRIME INSERTER SHAFT
Patient SexUnknown